Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 69, NWS Albany, NY
NWS Albany, NY issued this river flood warning at May 3, 2011, 11:11 PM EDT for Hamilton County, New York. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 11:11 PM EDT (03:11 UTC)
- Expired
- May 4, 2011, 7:35 PM EDT
- In force
- 20 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
County Hamilton County, NY
The radar
The Ft Drum radar (KTYX), 96 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Indian River at Indian Lake (INDN6).
- Action stage
- 1651 ft
- Minor stage
- 1652.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01314500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
337
WGUS41 KALY 040311
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1111 PM EDT TUE MAY 3 2011
NYC041-041511-
/O.NEW.KALY.FL.W.0069.110504T0311Z-000000T0000Z/
/INDN6.1.ER.000000T0000Z.110506T0600Z.000000T0000Z.NO/
1111 PM EDT TUE MAY 3 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE INDIAN RIVER AT INDIAN LAKE.
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 7 AM TUESDAY THE LAKE ELEVATION STAGE WAS...1653 FEET.
* FLOOD ELEVATION IS 1652.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE LAKE IS FORECAST TO RISE TODAY FROM AROUND THE 1653 FOOT
ELEVATION LATE TUESDAY NIGHT TO AROUND 1653.5 FEET ELEVATION LATE
THURSDAY AFTERNOON.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 8 PM 8 AM 8 PM
LOCATION STG STG DAY TIME WED WED WED THU THU
HUDSON RIVER
INDIAN LAKE 1652.5 1652.9 TUE 7 AM 1652.9 1653.0 1653.2 1653.4 1653.5
$$3 follow-up statements
253
WGUS81 KALY 040825
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
425 AM EDT WED MAY 4 2011
NYC113-042025-
/O.CON.KALY.FL.W.0042.000000T0000Z-000000T0000Z/
/RVRN6.3.ER.110413T1030Z.110429T2315Z.000000T0000Z.NR/
425 AM EDT WED MAY 4 2011
THE FLOOD WARNING CONTINUES FOR
THE SCHROON RIVER AT RIVERBANK.
* UNTIL FURTHER NOTICE.
* AT 3 AM WEDNESDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 7 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 8.5 FEET BY 2 AM
FRIDAY.
* IMPACT...AT 9 FEET...THERE IS 1 TO 2 FEET OF WATER IN HOMES AND
VACATION PROPERTIES NEAR WARRENSBURG. SECTIONS OF HIGHWAY ARE
FLOODED ALONG THE RIGHT BANK OF RIVER MOSTLY UPSTREAM OF GAGE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
SCHROON RIVER
RIVERBANK 7.0 7.6 WED 03 AM 7.8 8.0 8.1 8.3 8.5
$$
NYC041-042025-
/O.CON.KALY.FL.W.0069.000000T0000Z-000000T0000Z/
/INDN6.1.ER.000000T0000Z.110506T0600Z.000000T0000Z.NO/
425 AM EDT WED MAY 4 2011
THE FLOOD WARNING CONTINUES FOR
THE INDIAN RIVER AT INDIAN LAKE.
* UNTIL FURTHER NOTICE.
* AT 7 AM TUESDAY THE STAGE WAS 1653 FEET.
* FLOOD STAGE IS 1652 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 1654 FEET BY 2 AM
FRIDAY...THEN BEGIN FALLING.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
HUDSON RIVER
INDIAN LAKE 1652.5 1652.9 TUE 07 AM 1653.2 1653.3 1653.4
1653.5 1653.6
$$
NYC091-115-042025-
/O.CON.KALY.FL.W.0053.000000T0000Z-000000T0000Z/
/FTEN6.3.ER.110427T1437Z.110429T2215Z.000000T0000Z.NO/
425 AM EDT WED MAY 4 2011
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT FORT EDWARD.
* FROM 4 AM WEDNESDAY UNTIL FURTHER NOTICE.
* AT 3 AM WEDNESDAY THE STAGE WAS 26 FEET.
* FLOOD STAGE IS 26 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE TO RISE TO NEAR 27
FEET BY 8 AM THURSDAY.
* IMPACT...AT 27 FEET...WATER FLOODS RIVER ROAD IN NORTHUMBERLAND
AND REACHES CAMPS IN LAKE LUZERNE. IT MAY ALSO RESULT IN FLOODING
IN STILLWATER.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
HUDSON RIVER
FORT EDWARD 26.0 26.0 WED 04 AM 26.5 26.9 27.0 27.0 27.0
$$
NYC083-091-115-042024-
/O.CON.KALY.FL.W.0047.000000T0000Z-000000T0000Z/
/SYLN6.3.ER.110425T0916Z.110430T1200Z.000000T0000Z.NR/
425 AM EDT WED MAY 4 2011
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT SCHUYLERVILLE.
* UNTIL FURTHER NOTICE.
* AT 2 PM TUESDAY THE STAGE WAS ESTIMATED AROUND 92 FEET.
* FLOOD STAGE IS 90 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 93.3 FEET BY 2 AM
THURSDAY...THEN BEGIN FALLING.
* IMPACT...AT 93 FEET...THERE ARE ONE TO THREE FEET OF WATER IN SOME
AREAS CLOSE TO THE RIVER INCLUDING THE SOD FARM...WRIGHTS LOOP...
AND FERRY LANE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
HUDSON RIVER
SCHUYLERVILL 90.0 E92.2 TUE 02 PM 93.1 93.3 93.2 93.0
$$
NYC083-091-042024-
/O.CON.KALY.FL.W.0061.000000T0000Z-000000T0000Z/
/MCVN6.1.ER.110427T1100Z.110430T0600Z.000000T0000Z.NO/
425 AM EDT WED MAY 4 2011
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT MECHANICVILLE.
* FROM 2 AM THURSDAY UNTIL FURTHER NOTICE.
* AT 2 PM TUESDAY THE STAGE WAS 53 FEET.
* FLOOD STAGE IS 53 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE TO NEAR 53.1 FEET BY 8 AM
THURSDAY ...THEN BEGIN FALLING.
* IMPACT...AT 53 FEET...WATER FLOODS THE MECHANICVILLE WHARF.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
HUDSON RIVER
MECHANICVILL 53.0 53.0 TUE 02 PM 52.8 53.0 53.1 53.0
$$
NYC091-042024-
/O.EXT.KALY.FL.W.0068.000000T0000Z-110505T0012Z/
/HDLN6.1.ER.110502T1439Z.110502T1515Z.110504T1812Z.NR/
425 AM EDT WED MAY 4 2011
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
THE FLOOD WARNING CONTINUES FOR
THE SACANDAGA RIVER AT STEWARTS BRIDGE.
* FROM 1 PM WEDNESDAY UNTIL THIS EVENING.
* AT 3 AM WEDNESDAY THE STAGE WAS 9.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 1 PM
WEDNESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 2
PM WEDNESDAY.
* IMPACT...AT 9 FEET...RIVER IS ABOUT A FOOT BELOW BANKFULL.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
SACANDAGA RIVER
STEWARTS BRI 10.0 9.0 WED 03 AM 9.0 9.0 9.0 9.0 9.0
$$
NYC035-041-091-042024-
/O.CON.KALY.FL.W.0062.000000T0000Z-000000T0000Z/
/SACN6.3.ER.110428T2001Z.110501T1015Z.000000T0000Z.NR/
425 AM EDT WED MAY 4 2011
THE FLOOD WARNING CONTINUES FOR
THE SACANDAGA RIVER AT SACANDAGA RSVR.
* UNTIL FURTHER NOTICE.
* AT 3 AM WEDNESDAY THE STAGE WAS 773.5 FEET.
* FLOOD STAGE IS 773 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* IMPACT...AT 773 FEET...BOAT DOCKS AND PROPERTIES ADJACENT TO THE
LAKE ARE FLOODED. WATER GETS CLOSE TO HOMES AND CAMPS ALONG THE
LAKE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
RESERVOIRS
SACANDAGA RS 773.0 773.5 WED 03 AM 773.2 773.2 773.3 773.3
773.4
$$235
WGUS81 KALY 041619
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1219 PM EDT WED MAY 4 2011
NYC091-041649-
/O.CAN.KALY.FL.W.0068.000000T0000Z-110505T0012Z/
/HDLN6.1.ER.110502T1439Z.110502T1515Z.110502T1557Z.NR/
1219 PM EDT WED MAY 4 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SACANDAGA RIVER AT STEWARTS BRIDGE.
* AT 11 AM WEDNESDAY THE STAGE WAS 9.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* IMPACT...AT 9.0 FEET...RIVER IS ABOUT A FOOT BELOW BANKFULL.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
SACANDAGA RIVER
STEWARTS BRI 10.0 9.0 WED 11 AM 9.1 9.0 9.0 8.8 8.8
$$
NYC041-050419-
/O.CON.KALY.FL.W.0069.000000T0000Z-000000T0000Z/
/INDN6.1.ER.000000T0000Z.110506T1200Z.000000T0000Z.NO/
1219 PM EDT WED MAY 4 2011
THE FLOOD WARNING CONTINUES FOR
THE INDIAN RIVER AT INDIAN LAKE.
* UNTIL FURTHER NOTICE.
* AT 7 AM TUESDAY THE STAGE WAS 1653 FEET.
* FLOOD STAGE IS 1652 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 1653 FEET BY 8 AM
FRIDAY...THEN BEGIN FALLING.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
HUDSON RIVER
INDIAN LAKE 1652.5 1652.9 TUE 07 AM 1652.9 1652.9 1653.0 1653.0 1653.0
$$
NYC091-115-050419-
/O.CON.KALY.FL.W.0053.000000T0000Z-000000T0000Z/
/FTEN6.3.ER.110427T1437Z.110429T2215Z.000000T0000Z.NO/
1219 PM EDT WED MAY 4 2011
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT FORT EDWARD.
* FROM 12 PM WEDNESDAY UNTIL FURTHER NOTICE.
* AT 11 AM WEDNESDAY THE STAGE WAS 25.9 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 12 PM
WEDNESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 27.2 FEET BY 8
AM THURSDAY.
* IMPACT...AT 27.0 FEET...WATER FLOODS RIVER ROAD IN NORTHUMBERLAND
AND REACHES CAMPS IN LAKE LUZERNE. IT MAY ALSO RESULT IN FLOODING
IN STILLWATER.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
HUDSON RIVER
FORT EDWARD 26.0 25.9 WED 12 PM 26.5 26.9 27.2 27.2 27.0
$$
NYC083-091-115-050419-
/O.CON.KALY.FL.W.0047.000000T0000Z-000000T0000Z/
/SYLN6.3.ER.110425T0916Z.110430T1200Z.000000T0000Z.NR/
1219 PM EDT WED MAY 4 2011
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT SCHUYLERVILLE.
* UNTIL FURTHER NOTICE.
* AT 2 PM TUESDAY THE STAGE WAS 92.2 (ESTIMATED) FEET.
* FLOOD STAGE IS 90.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 93.3 FEET BY 2 AM
THURSDAY ...THEN BEGIN FALLING.
* IMPACT...AT 93.0 FEET...THERE ARE ONE TO THREE FEET OF WATER IN SOME
AREAS CLOSE TO THE RIVER INCLUDING THE SOD FARM...WRIGHTS LOOP...
AND FERRY LANE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
HUDSON RIVER
SCHUYLERVILL 90.0 E92.2 TUE 02 PM 93.1 93.3 93.2 93.0 93.0
$$
NYC083-091-050419-
/O.CON.KALY.FL.W.0061.000000T0000Z-000000T0000Z/
/MCVN6.1.ER.110427T1100Z.110430T0600Z.000000T0000Z.NO/
1219 PM EDT WED MAY 4 2011
THE FLOOD WARNING CONTINUES FOR
THE HUDSON RIVER AT MECHANICVILLE.
* FROM 2 AM THURSDAY UNTIL FURTHER NOTICE.
* AT 2 PM TUESDAY THE STAGE WAS 53.0 FEET.
* FLOOD STAGE IS 53.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 53.1 FEET BY 8 AM
THURSDAY...THEN BEGIN FALLING.
* IMPACT...AT 53.0 FEET...WATER FLOODS THE MECHANICVILLE WHARF
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
HUDSON RIVER
MECHANICVILL 53.0 53.0 TUE 02 PM 52.8 53.0 53.1 53.0 53.0
$$
NYC113-050419-
/O.CON.KALY.FL.W.0042.000000T0000Z-000000T0000Z/
/RVRN6.3.ER.110413T1030Z.110429T2315Z.000000T0000Z.NR/
1219 PM EDT WED MAY 4 2011
THE FLOOD WARNING CONTINUES FOR
THE SCHROON RIVER AT RIVERBANK.
* UNTIL FURTHER NOTICE.
* AT 11 AM WEDNESDAY THE STAGE WAS 7.5 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 8.2 FEET BY 8 AM
FRIDAY ...THEN BEGIN FALLING.
* IMPACT...AT 9.0 FEET...THERE IS 1 TO 2 FEET OF WATER IN HOMES AND
VACATION PROPERTIES NEAR WARRENSBURG. SECTIONS OF HIGHWAY ARE
FLOODED ALONG THE RIGHT BANK OF RIVER MOSTLY UPSTREAM OF GAGE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
SCHROON RIVER
RIVERBANK 7.0 7.5 WED 11 AM 7.6 7.6 7.8 7.9 8.1
$$
NYC065-050418-
/O.EXT.KALY.FL.W.0070.000000T0000Z-110505T0900Z/
/DDMN6.1.ER.110504T1100Z.110504T1800Z.110505T0300Z.UU/
1219 PM EDT WED MAY 4 2011
THE FLOOD WARNING CONTINUES FOR
THE MOHAWK RIVER AT DELTA DAM.
* UNTIL LATE TONIGHT.
* AT 7 AM WEDNESDAY THE STAGE WAS 551.5 FEET.
* FLOOD STAGE IS 551.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 551.8 FEET BY 2
PM WEDNESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER
11 PM WEDNESDAY.
* IMPACT...AT 552.0 FEET...TWO FEET OF WATER ARE SPILLING OVER AND
THERE IS MINOR FLODING OF LOWLANDS BELOW LAKE DELTA.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
MOHAWK RIVER
DELTA DAM 551.5 551.5 WED 07 AM 551.6 551.4 551.4 551.4 551.3
$$
NYC035-041-091-050418-
/O.EXT.KALY.FL.W.0062.000000T0000Z-110506T0000Z/
/SACN6.3.ER.110428T2001Z.110501T1015Z.110505T1800Z.NR/
1219 PM EDT WED MAY 4 2011
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
THE SACANDAGA RIVER AT SACANDAGA RSVR.
* UNTIL THURSDAY EVENING.
* AT 11 AM WEDNESDAY THE STAGE WAS 773.3 FEET.
* FLOOD STAGE IS 773.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 2 PM THURSDAY.
* IMPACT...AT 773.0 FEET...BOAT DOCKS AND PROPERITES ADJACENT TO THE
LAKE ARE FLOODED. WATER GETS CLOSE TO HOMES AND CAMPS ALONG THE
LAKE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
RESERVOIRS
SACANDAGA RS 773.0 773.3 WED 11 AM 773.2 773.1 773.1 773.0 772.9
$$750
WGUS81 KALY 042335
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
735 PM EDT WED MAY 4 2011
NYC041-050005-
/O.CAN.KALY.FL.W.0069.000000T0000Z-110504T2335Z/
/INDN6.1.ER.110427T1600Z.110429T1200Z.110504T0716Z.NO/
735 PM EDT WED MAY 4 2011
THE FLOOD WARNING IS CANCELLED FOR
THE INDIAN RIVER AT INDIAN LAKE.
* AT 7 PM WEDNESDAY THE STAGE WAS ESTIMATED AT 1652.4 FEET.
* FLOOD STAGE IS 1652.5 FEET.
* HAMILTON COUNTY LAW ENFORCEMENT REPORT NO FLOODING.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
HUDSON RIVER
INDIAN LAKE 1652.5 1652.4 WED 07 PM 1652.4 1652.3 1652.3 1652.2
1652.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at May 3, 10:36 PM EDT, 35 minutes earlier.
Area forecast discussion, May 3, 10:36 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1036 PM EDT TUE MAY 3 2011
.SYNOPSIS...
A COLD FRONT WILL REMAIN STALLED OVER OUR REGION OVERNIGHT AS
SEVERAL WAVES OF LOW PRESSURE MOVE NORTHEAST ALONG IT. THE FRONTAL
BOUNDARY WILL GRADUALLY SLIDE EAST TOWARD THE NEW ENGLAND COAST ON
WEDNESDAY...AND THEN FINALLY OUT TO SEA WEDNESDAY NIGHT AS THE LOW
PRESSURE STRENGTHENS OVER THE CANADIAN MARITIMES.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 1030 PM...THE STATIONARY FRONT HAD DROPPED A LITTLE FARTHER
SOUTHEAST AND WAS LOCATED BETWEEN KRUT AND KVSF...JUST SOUTHEAST
OF KALB...AND JUST NORTHWEST KMSV. THE WAVE OF LOW PRESSURE AT 02Z
WAS JUST SW OF KMSV AND TRACKING NORTHEAST ALONG THE BOUNDARY.
HEAVY RAIN WILL CONTINUE TO FALL ACROSS AREAS ALONG AS WELL AS
NORTH AND WEST OF THE BOUNDARY. TWO THIRDS OF THE FA IS NOW
RECEIVING RAINFALL WHICH WILL GRADUALLY SPREAD ACROSS THE
REMAINDER OF THE FA DURING THE NEXT SEVERAL HOURS. PREVIOUS QPF
AMOUNTS SEEM ON TRACK AS WELL AS TEMPS AND OVERNIGHT LOWS. THUS
VERY LITTLE CHANGE TO GRIDS WITH THIS UPDATE.
AS OF 730 PM...THE WARM FRONT HAD BECOME A STATIONARY BOUNDARY
FROM JUST SOUTH OF KRUT TO JUST SOUTH OF K5B2 AND SOUTHWEST TO
JUST SOUTHEAST OF KBGM. A WAVE OF LOW PRESSURE WAS MOVING
NORTHEAST ALONG THIS BOUNDARY FROM NORTHEAST PA. HEAVY RAIN AND
EMBEDDED THUNDERSTORMS ARE MOVING INTO PARTS OF THE MOHAWK VALLEY
AND WILL OVERSPREAD MUCH IF NOT ALL OF THE FLOOD WATCH AREA IN
NEXT SEVERAL HOURS. HAVE INCREASED QPF AMOUNTS IN THE FLOOD WATCH
TO BETWEEN 1 TO 1.5 INCHES BETWEEN 00Z AND 06Z. STORM TOTAL
RAINFALL THROUGH WEDNESDAY IN MUCH OF THE FLOOD WATCH STILL
EXPECTED TO BE 2 TO 3 INCHES WITH ISOLATED AMOUNTS UP TO 4 INCHES.
ELSEWHERE GENERALLY EXPECT 1 TO 2 INCHES OF RAIN FROM THE EASTERN
CATSKILLS TO THE SOUTHERN GREEN MOUNTAINS AND NORTHERN BERKSHIRES
INCLUDING THE GREATER CAPITAL DISTRICT AND GENERALLY A HALF INCH
TO AN INCH ACROSS FAR SOUTHEAST PORTION OF FA UNLESS CONVECTION
HOLDS TOGETHER INTO SECOND HALF OF THE NIGHT WHICH WOULD BOOST QPF
AMOUNTS IN THOSE AREAS.
AS OF 530 PM...A WARM FRONT WAS DRAPED ACROSS SOUTHEAST THIRD OF
FA THIS AFTERNOON WITH SEVERAL WAVES ON LOW PRESSURE SET TO MOVE
NORTHWARD ALONG COLD FRONTAL BOUNDARY WHICH IS EXPECTED TO STALL
ACROSS CENTRAL PORTION OF FA. AREAS JUST TO THE NORTH AND WEST OF
THIS STALLED BOUNDARY ARE EXPECTED TO RECEIVE THE HEAVIEST
RAINFALL WHICH IS GENERALLY OUR FLOOD WATCH AREA...SOUTHERN
ADIRONDACKS...MOHAWK VALLEY AND LAKE GEORGE SARATOGA REGION. THE
PRECIPITATION MAY BE ENHANCED BY THUNDERSTORMS ESPECIALLY ACROSS
THE SOUTHERN TWO THIRDS OF FA WHERE SHOWALTER INDEX VALUES DROP
BELOW ZERO OVERNIGHT. IN ADDITION VERY STRONG THETA E RIDGE IS
ORIENTED FROM SW TO NE DIRECTLY INTO THE FA. ALSO PWATS RISE TO
AROUND 1.5 INCHES WHICH IS VERY HIGH FOR OUR REGION IN EARLY MAY.
HAVE POPS INCREASING OVERNIGHT AS THE RAIN BAND PROGRESSES SOUTH
AND EAST AND HAVE A CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST TWO
THIRDS OF FA. IT IS ALSO POSSIBLE THAT VERY HEAVY RAIN MAY ADVECT
NORTHEAST FROM PA WHICH COULD RESULT IN SOME LOCALIZED FLASH
FLOODING. THIS WILL BE MONITORED CLOSELY. EXPECT LOWS OVERNIGHT TO
BE IN THE LOWER 40S NORTHWEST TO LOW TO MID 50S SOUTHEAST.
ON WEDNESDAY THE HEAVY RAIN SHOULD TAPER OFF DURING THE MORNING
WITH SHOWERS LIKELY DURING THE AFTERNOON AS THE FRONTAL BOUNDARY
SLIDES JUST EAST OF THE FA. EXPECT THAT COLD...CLOUDY AND FAIRLY
WINDY CONDITIONS WILL PREVAIL. TEMPS ARE ONLY EXPECTED TO RISE
SEVERAL DEGREES FROM MORNING LOWS WITH HIGHS RANGING FROM THE MID
40S NORTHWEST TO MID TO UPPER 50S SOUTHEAST. TOTAL RAINFALL AMOUNTS
FROM THROUGH WEDNESDAY WILL GENERALLY BE 1 TO 3 INCHES...EXCEPT IN
THE FLOOD WATCH AREA WHERE 2 TO 3 INCHES WILL BE COMMON AND ISOLATED
4 INCH AMOUNTS ARE POSSIBLE...AND FAR SOUTHEAST PORTION OF FA WHERE
A HALF INCH TO AN INCH IS EXPECTED.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
WEDNESDAY NIGHT...CLOUDY...COLD AND FAIRLY WINDY CONDITIONS WITH
SCATTERED SHOWERS ARE EXPECTED AS UPPER TROUGH PASSES OVERHEAD AND
CLOSES OFF. SOME OF THE SHOWERS WILL CHANGE TO SNOW OVERNIGHT
ACROSS THE NORTHERN MOUNTAINS ALTHOUGH LITTLE ACCUMULATION IS
EXPECTED. LOWS WILL RANGE FROM THE MID 30S NORTHWEST TO AROUND 40
SOUTHEAST.
THURSDAY....CLOUDY...COLD AND FAIRLY WINDY CONDITIONS WILL PERSIST
AS UPPER LOW MOVES EAST INTO CENTRAL NEW ENGLAND AND THEN STARTS
TO PIVOT NORTH AND NORTHWEST. EXPECT SCATTERED SHOWERS TO LINGER
ESPECIALLY ACROSS THE NORTHERN MOUNTAINS. HIGHS WILL GENERALLY
RANGE FROM THE MID 40S NORTHWEST TO UPPER 50S SOUTHEAST.
THURSDAY NIGHT CONDITIONS WILL START TO DRY OUT AS HIGH PRESSURE
TRIES TO BUILD IN FROM THE MID WEST AS THE DEPARTING SURFACE LOW
DEEPENS OVER THE CANADIAN MARITIMES AND THE UPPER LOW SLIDES EAST
INTO DOWN EAST MAINE. STILL EXPECT SOME SCATTERED SHOWERS ACROSS
FAR NORTHEAST PORTION OF THE FA THURSDAY EVENING. LOWS ARE
EXPECTED TO BE IN THE UPPER 20S TO LOWER 30S NORTHEAST WITH LOW TO
MID 30S ELSEWHERE AS THE GROWING SEASON WILL BE STARTING IN SOME
AREAS...FROST ADVISORIES MAY BE NEEDED.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MOS GUIDANCE. WEAKENING LOW PRESSURE OVER NORTHERN NEW ENGLAND AND
THE CANADIAN MARITIMES WILL BE REPLACED BRIEFLY BY WEAK HIGH
PRESSURE FOR THE WEEKEND. LOW PRESSURE SLIDING OFF THE DELMARVA
PENINSULA AND A DYING COLD FRONT TO THE NORTH MAY SET OFF SOME
SHOWERS ACROSS THE REGION SUNDAY NIGHT THROUGH MONDAY NIGHT. THIS
WILL BE FOLLOWED BY ANOTHER WEAK HIGH PRESSURE RIDGE ON TUESDAY.
THE DIURNAL TEMPERATURE VARIATIONS WILL SHOW LITTLE DIFFERENCE FROM
DAY-TO-DAY. DAYTIME HIGHS WILL AVERAGE MAINLY IN THE UPPER 50S AND
THE 60S ACROSS THE REGION...WITH A VERY SUBTLE MODERATION.
OVERNIGHT LOWS WILL AVERAGE IN THE 40S AND 50S...WITH SAME SUBTLE
DAY-TO-DAY MODERATION. THESE READINGS WILL AVERAGE VERY CLOSE TO
NORMAL. QPF VALUES LOOK TO BE MINIMAL. FRIDAY AND SATURDAY SHOULD
SUPPLY THE MOST ABUNDANT SUNSHINE OF THE PERIOD.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
SLOW MOVING FRONTAL BOUNDARY WITH A WAVE RIDING NORTHEAST ALONG IT
WILL PRODUCE A PROLONGED PERIOD OF STEADY PCPN AND MVFR/IFR
CONDITIONS AT THE KGFL/KALB/KPOU TAF SITES DURING THE TAF PERIOD
ENDING AT 00Z THURSDAY.
ALL TAF SITES WILL BEGIN WITH VFR CONDITIONS FOR A WHILE THIS
EVENING. BETWEEN 01Z AND 03Z THE KGFL/KALB TAF SITES WILL
DETERIORATE TO MVFR CONDITIONS AND EVENTUALLY TO MVFR/IFR CONDITIONS
BETWEEN 06Z AND 09Z. MVFR/IFR CONDITIONS WILL PREVAIL THROUGH ABOUT
20Z TO 22Z...THEN IMPROVE TO MAINLY VFR VSBYS...BUT MVFR CIGS.
AT KPOU...VFR CONDITIONS WILL CONTINUE THIS EVENING THROUGH ABOUT
03Z...THEN DETERIORATE TO MVFR BETWEEN 03Z AND 05Z...WITH MAINLY
MVFR/OCCASIONAL IFR CONDITIONS THROUGH ABOUT 18Z. AFTER 18Z...
EXPECT MAINLY VFR VSBYS...BUT MVFR/VFR CIGS.
CONVECTION IS POSSIBLE AT ALL THREE TAF SITES THROUGH ABOUT 06Z TO
09Z...BUT NOT CONFIDENT ENOUGH TO FORECAST TSRA AT THIS TIME...SO
HAVE ONLY INCLUDED CB IN THE CLOUD GROUP AT THIS TIME.
SURFACE WINDS WILL GENERALLY BE UNDER 8 KTS THROUGH MOST OF
TONIGHT...THEN BECOME NORTHWEST LATE TONIGHT AND WEDNESDAY MORNING
AT 5 TO 10 KTS...THEN INCREASE TO 8 TO 12 KTS WITH GUSTS OF 15 TO 20
KTS.
OUTLOOK 18Z WEDNESDAY THROUGH SATURDAY...
WED NGT-THU...MAINLY VFR...CHC -SHRA.
THU NITE-SUN...VFR. NO SIG WX.
&&
.FIRE WEATHER...
WET FLAG CONDITIONS EXPECTED THROUGH WEDNESDAY MORNING...
A COLD FRONT WILL REMAIN STALLED OVER OUR REGION OVERNIGHT AS
SEVERAL WAVES OF LOW PRESSURE MOVE NORTHEAST ALONG IT. THE FRONTAL
BOUNDARY WILL GRADUALLY SLIDE EAST TOWARD THE NEW ENGLAND COAST ON
WEDNESDAY...AND THEN FINALLY OUT TO SEA WEDNESDAY NIGHT AS THE LOW
PRESSURE STRENGTHENS OVER THE CANADIAN MARITIMES.
RELATIVE HUMIDITIES WILL RECOVER TO 85 TO 100 PERCENT TONIGHT...ONLY
FALL TO 55 TO 75 PERCENT ON WEDNESDAY...RISE TO 80 TO 100 PERCENT
WEDNESDAY NIGHT...AND FALL TO 35 TO 55 PERCENT ON THURSDAY.
WINDS WILL BE SOUTH THEN BECOMING NORTHWEST BEHIND THE FRONT
OVERNIGHT AT 10 TO 15 MPH...NORTHWEST AT 10 TO 15 MPH ON WEDNESDAY...
WEDNESDAY NIGHT AND THURSDAY.
&&
.HYDROLOGY...
SOME RIVERS ACROSS NORTHERN PORTIONS OF THE HSA REMAIN WELL ABOVE
FLOOD STAGE OR WILL RISE BACK ABOVE FLOOD STAGE INCLUDING THE
HUDSON RIVER FROM FORT EDWARD TO MECHANICVILLE...THE SCHROON RIVER
AT RIVERBANK AND THE SACANDAGA RIVER AND SACANDAGA LAKE.
RIVERS WILL RISE AGAIN OVERNIGHT INTO WEDNESDAY AND SOME THROUGH
THURSDAY DUE TO HEAVY RAIN TONIGHT INTO WEDNESDAY MORNING.
RAINFALL AMOUNTS ARE EXPECTED TO BE 1 TO 3 INCHES...EXCEPT IN THE
FLOOD WATCH AREA WHERE 2 TO 3 INCHES WILL BE COMMON AND ISOLATED 4
INCH AMOUNTS ARE POSSIBLE...AND FAR SOUTHEAST PORTION OF FA WHERE A
HALF INCH TO AN INCH IS EXPECTED.
HAVE A FLOOD WATCH OUT THROUGH EARLY THURSDAY MORNING FOR THE
SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION AND MOHAWK
VALLEY. IN ADDITION TO THE AREAS WHICH REMAIN ABOVE FLOOD STAGE THE
THE UPPER MOHAWK WATERSHED IS VULNERABLE AND THE HEADWATERS OF THE
MOHAWK RIVER ALONG WITH THE EAST AND WEST CANADA CREEKS MAY FLOOD
AS WELL AS THE MAJOR RESERVOIRS IN THE AREA INCLUDING
DELTA...HINCKLEY...AND SACANDAGA WHICH REMAINS ABOVE FLOOD STAGE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ032-033-038>043-
050-082>084.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...11
NEAR TERM...11
SHORT TERM...11
LONG TERM...ELH
AVIATION...GJM
FIRE WEATHER...11
HYDROLOGY...11Hazardous weather outlook, May 3, 5:58 PM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 558 PM EDT TUE MAY 3 2011 CTZ001-013-MAZ001-025-NYZ047>049-051>054-058>061-063>066-VTZ013>015- 041100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 558 PM EDT TUE MAY 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...THE GREATER CAPITAL DISTRICT...TACONICS...SCHOHARIE VALLEY...EASTERN CATSKILLS AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK...AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT WITH POSSIBLE LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS OVER 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED FROST IS POSSIBLE WEDNESDAY NIGHT AND THURSDAY NIGHT ACROSS THE GREATER CAPITAL DISTRICT...MID HUDSON VALLEY AND SOUTHERN LITCHFIELD COUNTY. FROST ADVISORIES MAY NEED TO BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038>043-050-082>084-041100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON- 558 PM EDT TUE MAY 3 2011 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY...AND LAKE GEORGE SARATOGA REGION OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE EASTERN MOHAWK VALLEY AND LAKE GEORGE SARATOGA REGION WITH POSSIBLE LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS OVER 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SCATTERED FROST IS POSSIBLE WEDNESDAY NIGHT AND THURSDAY NIGHT ACROSS THE LAKE GEORGE SARATOGA REGION. FROST ADVISORIES MAY NEED TO BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 8:58 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
858 PM EDT TUE MAY 3 2011
NYZ039-040-047-082-040130-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
858 PM EDT TUE MAY 3 2011
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING ABOUT HALF AN INCH OF RAIN IN A 15 MINUTE
PERIOD. A RAPID DECREASE IN VISIBILITY IS LIKELY AS THIS STORM
PASSES THROUGH...ALONG WITH PONDING OF WATER OR ROADWAYS AND POOR
DRAINAGE FLOODING. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
SHARON SPRINGS...OR ABOUT 14 MILES NORTHEAST OF MARYLAND...AND
MOVING NORTHEAST AT 55 MPH.
THE THUNDERSTORM WILL BE NEAR...
AMES AND SHARON SPRINGS BY 905 PM EDT
CANAJOHARIE AND FORT PLAIN BY 910 PM EDT
EPHRATAH BY 915 PM EDT
FONDA BY 920 PM EDT
JOHNSTOWN AND 6 MILES NORTHWEST OF TRIBES HILL BY 925 PM EDT
LAT...LON 4311 7447 4295 7425 4268 7465 4274 7467
4279 7467 4283 7466 4286 7476 4287 7477
TIME...MOT...LOC 0055Z 224DEG 48KT 4274 7475
GJMSpecial weather statement, May 3, 9:05 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
905 PM EDT TUE MAY 3 2011
NYZ040-047-040130-
MONTGOMERY NY-SCHOHARIE NY-
905 PM EDT TUE MAY 3 2011
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING ABOUT HALF AN INCH OF RAIN IN A 15
MINUTE PERIOD. A RAPID DECREASE IN VISIBILITY IS LIKELY AS THIS
STORM PASSES THROUGH...ALONG WITH PONDING OF WATER OR ROADWAYS AND
POOR DRAINAGE FLOODING. THIS STORM WAS LOCATED 10 MILES WEST OF
RICHMONDVILLE...AND MOVING NORTHEAST AT 50 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF RICHMONDVILLE BY 910 PM EDT
3 MILES SOUTHEAST OF SHARON SPRINGS AND 6 MILES NORTHWEST OF
COBLESKILL BY 915 PM EDT
6 MILES SOUTHEAST OF AMES BY 920 PM EDT
6 MILES SOUTH OF FONDA AND 7 MILES SOUTHWEST OF TRIBES HILL BY 930 PM
EDT
LAT...LON 4262 7464 4274 7467 4281 7467 4299 7443
4298 7430 4287 7415 4253 7470 4254 7470
TIME...MOT...LOC 0102Z 227DEG 43KT 4264 7472
GJMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:58 PM EDT | Special Weather Statement | ALY | Montgomery | 32 min |
| May 3, 9:05 PM EDT | Special Weather Statement | ALY | Montgomery | 25 min |
| May 3, 9:21 PM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 6 hr |
| May 4, 3:21 AM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 6 hr |
| May 4, 8:26 AM EDT | River Flood Warning | ALY | Oneida | 23 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.